Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Mar 28, 2018, 7:34 AM CDT for Travis County, Texas. It took effect at Mar 28, 2018, 7:52 AM CDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 7:34 AM CDT (12:34 UTC)
- In effect from
- Mar 28, 2018, 7:52 AM CDT
- Expired
- Mar 28, 2018, 10:22 PM CDT
- In force
- 15 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Onion Creek at US 183 (ATIT2). The gauge peaked at 16.23 ft at Mar 28, 2018, 8:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08159000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
214
WGUS44 KEWX 281234
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
734 AM CDT Wed Mar 28 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for...
Onion Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC453-290322-
/O.NEW.KEWX.FL.W.0001.180328T1252Z-180329T0322Z/
/ATIT2.1.ER.180328T1252Z.180328T1400Z.180328T1522Z.NO/
734 AM CDT Wed Mar 28 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Onion Creek At Hwy 183.
* until this Wednesday afternoon...or until the warning is cancelled.
* At 7:20 AM Wednesday the stage was 16.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to rise to near
17.5 feet by late this morning.The river will fall below flood stage by late
this morning.
* Impact...At 17.0 feet...The 12000 block of Old San Antonio Road upstream may
be flooded. Neighborhoods along Onion Creek are not affected..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Hwy 183 15 17 16.2 Wed 07 AM 6.6 5.7 5.6 5.6 5.2
&&
LAT...LON 3012 9781 3018 9779 3023 9759 3019 9753
$$1 follow-up statement
746
WGUS84 KEWX 281400
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
900 AM CDT Wed Mar 28 2018
...The flood warning is cancelled for the following rivers in Texas...
Onion Creek At Hwy 183 Affecting Travis County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC453-281430-
/O.CAN.KEWX.FL.W.0001.000000T0000Z-180329T0322Z/
/ATIT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
900 AM CDT Wed Mar 28 2018
The flood warning is cancelled for
the Onion Creek At Hwy 183.
* At 8:20 AM Wednesday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.3 feet. The river will
fall to 6.7 feet by Thursday morning.
* Impact...At 17.0 feet...The 12000 block of Old San Antonio Road upstream may
be flooded. Neighborhoods along Onion Creek are not affected..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Hwy 183 15 17 15.7 Wed 8 AM 6.7 5.7 5.7 5.6 5.3
&&
LAT...LON 3012 9781 3018 9779 3023 9759 3019 9753
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:38 AM CDT, 56 minutes earlier.
Area forecast discussion, Mar 28, 6:38 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 638 AM CDT Wed Mar 28 2018 .AVIATION... For KAUS, KSAT, KSSF, MVFR/IFR CIGs with VCSH/VCTS will persist this morning into early afternoon, then lift to VFR. A round of VCTS/VCSH is possible this evening as the upper level trough moves across. A period of IFR, possibly LIFR CIGs/VSBYs is expected overnight into Thursday morning, then VFR by midday on Thursday. For KDRT, MVFR/IFR CIGs will become SCT and lift to VFR around midday and persist through tonight. && .PREV DISCUSSION... /ISSUED 320 AM CDT Wed Mar 28 2018/ SHORT TERM (Today through Thursday)... The heavy rain threat continues across South Central Texas early this morning while the threat for severe storms has diminished. A Flash Flood Watch is in effect through this evening. The Severe Thunderstorm Watch earlier issued from the Storm Prediction Center has been allowed to expire as of 3 AM this morning. An outflow boundary that moved through the area and into the coastal plains Tuesday afternoon and evening, came back up into the I-35 corridor late Tuesday night and continues to do so early this Wednesday morning. As this boundary continues to push northward, it is expected to interact with a cold front pushing across Edwards Plateau/western Hill Country. In addition, several upper level short waves coming across northeast Mexico into the southwest part of South Central Texas will help supporting more showers and thunderstorms throughout the day. As the cold front slowly pushes to the south this morning, several rounds of heavy rain are possible in addition of strong to severe thunderstorm development mainly east of I-35 corridor. Main severe weather threats for today will be large hail and damaging winds in addition to localized flash flooding due to heavy rain episodes. Showers and thunderstorms continue this evening into Thursday morning as the cold front finally pushes off into the coastal waters. New rainfall totals from today into Thursday morning range from one to three quarter of an inch along the I-35 corridor and up to 1.5 inches across the coastal plains. One quarter inch and lesser amounts are expected across the southern Edwards Plateau and Rio Grande. By late Thursday morning, all precipitation should be far out from the area with mostly sunny skies spreading from west to east with highs in the 80s. LONG TERM (Thursday Night through Tuesday)... An upper level northwest to zonal flow will keep South Central Texas dry for the latter part of the week into the weekend. There is a slight chance for showers on Monday as a cold front approaches from the north. The GFS solution keeps the area relative dry with some drizzle in the morning while the ECM has a better signal for light showers. At this time, we will go with slight chances for showers and adjust weather grids accordindly with new model runs in future forecast packages. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 57 82 53 75 / 70 20 0 0 0 Austin Bergstrom Intl Airport 74 56 82 51 75 / 70 30 0 0 0 New Braunfels Muni Airport 74 56 83 51 76 / 90 40 0 0 0 Burnet Muni Airport 70 52 78 49 73 / 50 10 0 0 0 Del Rio Intl Airport 80 54 86 54 81 / 10 - 0 0 0 Georgetown Muni Airport 72 54 80 50 73 / 60 10 0 0 0 Hondo Muni Airport 79 54 87 52 80 / 50 10 0 0 0 San Marcos Muni Airport 74 56 83 52 76 / 80 40 0 0 0 La Grange - Fayette Regional 77 59 82 53 76 / 90 80 10 0 0 San Antonio Intl Airport 77 57 84 53 77 / 80 30 0 0 0 Stinson Muni Airport 77 58 85 54 78 / 90 40 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Bastrop-Bexar-Blanco- Burnet-Caldwell-Comal-Fayette-Gonzales-Guadalupe-Hays-Kendall- Lavaca-Lee-Travis-Williamson-Wilson. && Mesoscale/Aviation...04 Synoptic/Grids...17 Public Service/Data Collection...Williams
Hazardous weather outlook, Mar 28, 3:33 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 333 AM CDT Wed Mar 28 2018 TXZ171>173-183>194-202>209-217>225-228-290915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 333 AM CDT Wed Mar 28 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will continue today and slowly push off to the east tonight into early Thursday. Locally heavy rains are the main threat and flash flooding can be expected mainly across eastern areas and urban areas. Isolated strong to severe storms are also possible with large hail up to quarter sized and damaging straight-line winds up to 60 mph the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to submit rainfall, hail, and wind reports.
In the hours before
Local storm report, Mar 28, 5:29 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 AM FLASH FLOOD 3 WSW HUTTO 30.53N 97.60W
03/28/2018 WILLIAMSON TX LAW ENFORCEMENT
NUMEROUS LOW WATER CROSSINGS CLOSED ACROSS
WILLIAMSON COUNTY.
&&
BMWLocal storm report, Mar 28, 5:34 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM FLASH FLOOD 1 NNE KYLE 30.00N 97.87W
03/28/2018 HAYS TX LAW ENFORCEMENT
ROAD CLOSURES DUE TO FLOODING ACROSS THE
CITY OF KYLE.
&&
BMWLocal storm report, Mar 28, 5:48 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 AM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM FLASH FLOOD LOST CREEK 30.30N 97.84W
03/28/2018 TRAVIS TX TRAINED SPOTTER
NUMEROUS LOW WATER CROSSINGS CLOSED ACROSS
TRAVIS COUNTY AND THE CITY OF AUSTIN.
&&
BMWLocal storm report, Mar 28, 6:17 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 AM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 3 W KYLE 29.98N 97.92W
03/28/2018 M4.66 INCH HAYS TX OTHER FEDERAL
USGS RAIN GAUGE AT BLANCO RIVER NEAR KYLE
REPORTS 4.66 INCHES OF RAIN SINCE MIDNIGHT.
&&
BMWLocal storm report, Mar 28, 7:20 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 AM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HEAVY RAIN 2 SW BERGSTROM INTERNAT 30.18N 97.69W
03/28/2018 M4.35 INCH TRAVIS TX MESONET
LCRA HYDROMET SITE AT ONION CREEK AND US 183
REPORTS 4.35 INCHES OF RAIN SINCE MIDNIGHT.
&&
BMWLocal storm report, Mar 28, 7:34 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 AM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM FLASH FLOOD 5 WNW COUPLAND 30.48N 97.46W
03/28/2018 WILLIAMSON TX EMERGENCY MNGR
WILLIAMSON COUNTY EM REPORTS ADDITIONAL ROAD
CLOSURES DUE TO HIGH WATER ACROSS THE
COUNTY.
&&
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:56 PM CDT | Flash Flood Watch | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 10 more | 23 hr |
| Mar 27, 10:13 PM CDT | Special Weather Statement | EWX | Dimmit | 47 min |
| Mar 27, 10:30 PM CDT | Special Weather Statement | EWX | Medina | 45 min |
| Mar 27, 11:15 PM CDT | Special Weather Statement | EWX | Medina | 30 min |
| Mar 27, 11:17 PM CDT | Special Weather Statement | EWX | Medina | 43 min |
| Mar 27, 11:46 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 59 min |
| Mar 27, 11:52 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 53 min |
| Mar 27, 11:55 PM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 3 hr |
| Mar 27, 11:56 PM CDT | Special Weather Statement | EWX | Bandera | 64 min |
| Mar 28, 12:08 AM CDT | Special Weather Statement | EWX | Val Verde | 52 min |
| Mar 28, 12:21 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 39 min |
| Mar 28, 12:34 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 41 min |
| Mar 28, 12:44 AM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| Mar 28, 1:05 AM CDT | Special Weather Statement | EWX | Llano | 40 min |
| Mar 28, 1:26 AM CDT | Special Weather Statement | EWX | Maverick | 49 min |
| Mar 28, 1:36 AM CDT | Areal Flood Advisory | EWX | Bexar, Medina | 3 hr |
| Mar 28, 2:02 AM CDT | Special Weather Statement | EWX | Comal | 28 min |
| Mar 28, 2:25 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays, Kendall | 3 hr |
| Mar 28, 2:38 AM CDT | Special Weather Statement | EWX | Dimmit | 37 min |
| Mar 28, 2:40 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 6 hr |
| Mar 28, 3:12 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| Mar 28, 3:56 AM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis, Williamson | 6 hr |
| Mar 28, 4:12 AM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Mar 28, 4:51 AM CDT | Tornado Warning | EWX | Caldwell | 24 min |
| Mar 28, 7:57 AM CDT | Special Weather Statement | EWX | Uvalde | 48 min |
| Mar 28, 8:09 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 51 min |
| Mar 28, 8:33 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 42 min |
| Mar 28, 8:48 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Mar 28, 9:16 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 59 min |
| Mar 28, 9:55 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 5 hr |
| Mar 28, 10:16 AM CDT | Special Weather Statement | EWX | Bexar | 44 min |
| Mar 28, 10:39 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more | 3 hr |
| Mar 28, 10:57 AM CDT | Special Weather Statement | EWX | Guadalupe | 48 min |
| Mar 28, 10:59 AM CDT | River Flood Warning | EWX | Bexar | 7 hr |
| Mar 28, 11:40 AM CDT | Special Weather Statement | EWX | Caldwell | 50 min |
| Mar 28, 2:17 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 34 hr |
| Mar 28, 2:42 PM CDT | River Flood Warning | EWX | Bexar | 18 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.